Alert archive / North Carolina / Gale Warnings in 2017

Gale Warning 16, NWS Newport/Morehead City, NC

May 4, 2017

NWS Newport/Morehead City, NC issued this gale warning at May 4, 2017, 3:48 AM EDT. It took effect at May 5, 2017, 2:00 AM EDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 4, 2017, 3:48 AM EDT (07:48 UTC)
In effect from
May 5, 2017, 2:00 AM EDT
Expired
May 5, 2017, 3:39 PM EDT
In force
14 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

088 
WHUS72 KMHX 040748
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
348 AM EDT THU MAY 4 2017

...INCREASING WINDS AND SEAS TONIGHT AND FRIDAY WITH GALE FORCE 
WINDS AND ROUGH SEAS...

.NORTHEAST WINDS WILL VEER TO SOUTHEAST LATER TODAY AND INCREASE
TO 25 TO 35 KNOTS WITH HIGHER GUSTS LATER TONIGHT THROUGH FRIDAY 
AS STRONG SLOW PRESSURE LIFTS NORTHWEST OF THE AREA.

AMZ156-042000-
/O.UPG.KMHX.SC.Y.0055.170504T1700Z-170507T1100Z/
/O.NEW.KMHX.GL.W.0016.170505T0600Z-170506T0000Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
348 AM EDT THU MAY 4 2017

...GALE WARNING IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING, WHICH IS IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...SOUTHEAST 25 TO 35 KT WITH GUSTS UP TO 40 KT...BECOMING
  SOUTHWEST

* SEAS...7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ158-042000-
/O.UPG.KMHX.SC.Y.0055.170504T1700Z-170507T1100Z/
/O.NEW.KMHX.GL.W.0016.170505T0600Z-170505T1800Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
348 AM EDT THU MAY 4 2017

...GALE WARNING IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING, WHICH IS IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...SOUTHEAST 25 TO 35 KT BECOMING SOUTHWEST.

* SEAS...6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-042000-
/O.UPG.KMHX.SC.Y.0055.170504T2100Z-170506T0600Z/
/O.NEW.KMHX.GL.W.0016.170505T0800Z-170506T0000Z/
PAMLICO SOUND-
348 AM EDT THU MAY 4 2017

...GALE WARNING IN EFFECT FROM 4 AM TO 8 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING, WHICH IS IN EFFECT FROM 4 AM TO 8 PM EDT FRIDAY.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...SOUTHEAST 25 TO 35 KT BECOMING SOUTHWEST.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ154-042000-
/O.UPG.KMHX.SC.Y.0055.170504T2100Z-170507T1600Z/
/O.NEW.KMHX.GL.W.0016.170505T0600Z-170506T0000Z/
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
348 AM EDT THU MAY 4 2017

...GALE WARNING IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING, WHICH IS IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...SOUTHEAST 25 TO 35 KT WITH GUSTS UP TO 40 KT, BECOMING
  SOUTHWEST.

* SEAS...7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ152-042000-
/O.UPG.KMHX.SC.Y.0055.170504T2100Z-170507T1600Z/
/O.NEW.KMHX.GL.W.0016.170505T0800Z-170506T0000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
348 AM EDT THU MAY 4 2017

...GALE WARNING IN EFFECT FROM 4 AM TO 8 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING, WHICH IS IN EFFECT FROM 4 AM TO 8 PM EDT FRIDAY.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...SOUTHEAST 25 TO 35 KT BECOMING SOUTHWEST.

* SEAS...6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-131-136-137-042000-
/O.EXB.KMHX.SC.Y.0055.170505T0800Z-170506T0000Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-PAMLICO AND PUNGO RIVERS-
NEUSE AND BAY RIVERS-
348 AM EDT THU MAY 4 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 8 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 AM TO 8 PM EDT
FRIDAY.

* WINDS...SOUTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT, BECOMING
  SOUTHWEST.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ150-042000-
/O.CON.KMHX.SC.Y.0055.170505T0300Z-170507T0600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
348 AM EDT THU MAY 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 2 AM EDT SUNDAY...

* WINDS...SOUTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT, BECOMING
  SOUTHWEST.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
000 
WHUS72 KMHX 041935
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
335 PM EDT THU MAY 4 2017

...INCREASING WINDS AND SEAS TONIGHT AND FRIDAY WITH GALE FORCE
WINDS AND DANGEROUS SEAS...

.SOUTHEAST WINDS TONIGHT WILL VEER TO SOUTH FRIDAY WHILE
INCREASING TO INCREASE TO 25 TO 35 KNOTS WITH HIGHER GUSTS AND
DANGEROUS SEAS OF 10 TO 15 FEET LATER TONIGHT THROUGH FRIDAY AS 
STRONG SLOW PRESSURE LIFTS NORTHWEST OF THE AREA AND PUSHES A COLD
FRONT THROUGH THE WATERS.

AMZ135-152-050900-
/O.EXT.KMHX.GL.W.0016.170505T0600Z-170506T0000Z/
PAMLICO SOUND-S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
335 PM EDT THU MAY 4 2017

...GALE WARNING NOW IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY...

* WINDS...SOUTH 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ158-050900-
/O.EXT.KMHX.GL.W.0016.170505T0600Z-170505T2000Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
335 PM EDT THU MAY 4 2017

...GALE WARNING NOW IN EFFECT FROM 2 AM TO 4 PM EDT FRIDAY...

* WINDS...SOUTH 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ154-156-050900-
/O.CON.KMHX.GL.W.0016.170505T0600Z-170506T0000Z/
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
335 PM EDT THU MAY 4 2017

...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY...

* WINDS...SOUTH 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-131-136-137-050900-
/O.EXT.KMHX.SC.Y.0055.170505T0600Z-170506T0000Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-PAMLICO AND PUNGO RIVERS-
NEUSE AND BAY RIVERS-
335 PM EDT THU MAY 4 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM TO 8 PM EDT
FRIDAY...

* WINDS...SOUTH 20 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...1 TO 3 FEET IN THE SOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ150-050900-
/O.CON.KMHX.SC.Y.0055.170505T0300Z-170507T0600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
335 PM EDT THU MAY 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 2 AM EDT SUNDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
127 
WHUS72 KMHX 050627
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
227 AM EDT FRI MAY 5 2017

...INCREASING WINDS AND SEAS CONTINUE TODAY WITH GALE FORCE WINDS
AND DANGEROUS SEAS...

.SOUTH WINDS TODAY INCREASING TO 25 TO 35 KNOTS WITH HIGHER GUSTS
AND DANGEROUS SEAS OF 10 TO 15 FEET THROUGH THIS AFTERNOON AS 
STRONG SLOW PRESSURE LIFTS NORTHWEST OF THE AREA AND PUSHES A COLD
FRONT THROUGH THE WATERS.

AMZ135-152-051830-
/O.CON.KMHX.GL.W.0016.000000T0000Z-170506T0000Z/
PAMLICO SOUND-S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
227 AM EDT FRI MAY 5 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS...SOUTH 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ154-156-051830-
/O.CON.KMHX.GL.W.0016.000000T0000Z-170506T0000Z/
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
227 AM EDT FRI MAY 5 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS...SOUTH 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ158-051830-
/O.CON.KMHX.GL.W.0016.000000T0000Z-170505T2000Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
227 AM EDT FRI MAY 5 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

* WINDS...SOUTH 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-131-136-137-051830-
/O.CON.KMHX.SC.Y.0055.000000T0000Z-170506T0000Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-PAMLICO AND PUNGO RIVERS-
NEUSE AND BAY RIVERS-
227 AM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTH 20 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...1 TO 3 FEET IN THE SOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ150-051830-
/O.CON.KMHX.SC.Y.0055.000000T0000Z-170507T0600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
227 AM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
721 
WHUS72 KMHX 051939
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
339 PM EDT FRI MAY 5 2017

...STRONG WINDS AND DANGEROUS SEAS WILL CONTINUE INTO THE WEEKEND...

.SOUTH TO SOUTHWEST WINDS 15 TO 25 KNOTS WITH HIGHER GUSTS WILL
CONTINUE OVER THE WATERS THROUGH SATURDAY EVENING THEN DIMINISH TO
10 TO 20 KNOTS SUNDAY. DANGEROUS SEAS IN EXCESS OF 10 FEET THIS
EVENING WILL SLOWLY SUBSIDE TO 6 TO 9 FEET SATURDAY AND REMAIN
ELEVATED AT 6 OR MORE ACROSS THE CENTRAL WATERS INTO SUNDAY
EVENING. 

AMZ135-060900-
/O.CAN.KMHX.GL.W.0016.000000T0000Z-170506T0000Z/
/O.EXB.KMHX.SC.Y.0055.000000T0000Z-170507T0300Z/
PAMLICO SOUND-
339 PM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 11 PM EDT
SATURDAY. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ152-154-060900-
/O.CAN.KMHX.GL.W.0016.000000T0000Z-170506T0000Z/
/O.EXB.KMHX.SC.Y.0055.000000T0000Z-170508T0900Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
339 PM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 5 AM EDT MONDAY.
THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ156-060900-
/O.CAN.KMHX.GL.W.0016.000000T0000Z-170506T0000Z/
/O.EXB.KMHX.SC.Y.0055.000000T0000Z-170507T2100Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
339 PM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 5 PM EDT SUNDAY.
THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ158-060900-
/O.CAN.KMHX.GL.W.0016.000000T0000Z-170505T2000Z/
/O.EXB.KMHX.SC.Y.0055.000000T0000Z-170507T2100Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
339 PM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 5 PM EDT SUNDAY.
THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ130-131-136-137-052045-
/O.CAN.KMHX.SC.Y.0055.000000T0000Z-170506T0000Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-PAMLICO AND PUNGO RIVERS-
NEUSE AND BAY RIVERS-
339 PM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.

WINDS HAVE DIMINISHED BELOW 25 KNOTS OVER THE INLAND RIVERS AND 
ALBEMARLE SOUND LATE THIS AFTERNOON. 

$$

AMZ150-060900-
/O.CON.KMHX.SC.Y.0055.000000T0000Z-170507T0600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
339 PM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at May 4, 3:19 AM EDT, 29 minutes earlier.

Area forecast discussion, May 4, 3:19 AM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
319 AM EDT Thu May 4 2017

.SYNOPSIS...
High pressure will slide offshore today as deep low pressure
slowly approaches from the west. The strong low pressure system
will impact the region tonight and Friday, pushing a cold front
through Friday. Low pressure will continue to lift north this
weekend, as weak high pressure builds in from the northwest
through early next week.

&&

.NEAR TERM /THROUGH TODAY/...
As of 255 AM Thursday...Mid and high clouds will continue to
thicken from the west as strong low pressure over west
Tennessee continues to lift north. Lower clouds will start to
develop by late morning as warm-air advection increases and a
few showers are possible during the latter part of the afternoon
and have maintained the slight chance PoP for the western two-
thirds of the CWA. With filtered sunshine for much of the day,
high temperatures should reach the mid 70s Outer Banks to lower
80s over most inland locations. Winds veer from NE this morning
to SE with a few gusts to around 25 knots possible later in the
day.

&&

.SHORT TERM /TONIGHT/...
As of 310 AM Thursday...Strong surface low pressure will move
from western Tennessee into the Ohio Valley as a deep closed low
moves into the Tennessee Valley by Friday morning becoming
negatively tilted with diffluent upper flow across eastern NC.
This coupled with a deep feed of moisture from the S/SW will
lead to some localized heavy rainfall. In addition...this will
be the epitome of a high shear/low CAPE event. A 50-kt 850 mb
jet is forecast to develop late tonight with SCP values of 4-7
in southern portions of the CWA after 09z tonight. Most of the
better instability will remain offshore with only modest values
over inland areas. SPC has the entire CWA in a Marginal threat
of severe weather with strong gusty winds and possible isolated
tornadoes being the primary threat. With precipitable water
values forecast between 1.5 and 2 inches, widespread 1 to 2 inch
rainfall amounts will be likely tonight. Clouds and
precipitation should hold minimum temperatures in the lower 70s
tonight.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 3 am Thu...A strong low pressure system will impact the
region Thursday night into Friday, with the potential for heavy
rainfall and isolated strong to severe thunderstorms. Much
cooler weather expected this weekend into early next week.

Fri...A deep upper level trof will dig down into the southern
plains enhancing cyclogenesis as low moves through the OH/TN
valley region. The deepening low will track west and north of
eastern NC Friday...become stacked and lift through the Mid-
Atlantic and into the NE Friday night. The associated warm front
will lift north through ENC, followed close behind by a cold
front Friday. SPC currently has the area outlooked in a Marginal
Risk Fri...and still looks to be a high shear/low cape type
event. Forecast soundings show MU CAPE values increasing to
500-1000 J/KG, deep layer shear 35-45 kt, and dewpoints in the
60s. Isolated strong to severe storms will be possible through
midday Friday...with the main threats damaging wind gusts and an
isolated tornado. Main window looks like 5am-noon...as
instability and shear increase. Locally heavy rainfall will also
be a threat, with widespread rainfall 1-2", with locally higher
amounts as PWAT values surge to around 1.8". Precip will taper
off from west to east Fri afternoon. Highs Fri in the mid/upper
70s, with overnight lows Fri night dropping into the low 50s
inland and mid 50s/lower 60s along the coast.

Saturday through Wednesday...Much cooler wx expected this weekend
into early next week with upper troughing over the eastern US.
Low pressure will continue to lift N/NE through the weekend as
surface high builds in from the NW...and weak shortwaves rotate
around the base of the upper trough. Isolated showers possible
Sat night, but overall expect dry wx to prevail. The high will
slide off the coast Tue night and Wednesday as the next front
approaches. Low level thickness values support highs in the
upper 60s/low 70s...then warming up mid week. Much cooler
overnight lows dropping into the mid 40s/low 50s inland and
low/mid 50s along the coast.

&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...
Short Term /Through 06Z Friday/...
As of 1255 AM Thursday...High cloudiness will increase from the
west overnight as winds increase from the NE/E. Expect VFR
conditions to continue through the night and into the mid-
morning hours on Thursday. Some stratocumulus will start to
develop in the 3000-5000 foot range by late morning Thursday and
gradually lower after 00z Friday as scattered warm-advection
showers develop late in the day. Ceilings and vsbys should lower
abruptly after about 02z-03z Friday as precipitation increase
from the south and southwest. Winds will become SE and gust up
to 25 KT during the day Thursday.

Long Term /Fri through Monday/...
As of 3 am Thu...Widespread sub-VFR conditions expected the
first part of Friday, as a strong low pressure system impacts
the region. Widespread showers and scattered thunderstorms will
overspread the area late Thu night and early Friday, tapering
off from west to east Friday afternoon. Isolated strong to
severe storms possible Fri morning. Pred VFR conditions should
return by Fri afternoon/evening and continue into early next
week.

&&

.MARINE...
Short Term /Today and Tonight/
As of 315 AM Thursday...NE winds of 10-20 knots this morning
will veer to SE later this evening and tonight and really increase
after midnight tonight as gradient between high pressure
offshore and strong low moving up the Ohio Valley tightens.
Based on forecast winds...have issued a Gale Warning for the
Pamlico Sound and coastal waters south of Oregon Inlet starting
after midnight tonight. Will have Small Craft Advisories for
the remaining waters as least frequent gusts to 25 knots are
likely. Seas of 3-4 feet this morning will increase to as high
as 8-10 feet after midnight on the coastal waters south of
Oregon Inlet.

Long Term /Fri through Monday/...
As of 3 am Thu...Dangerous conditions will continue across all
coastal waters, sounds and rivers Friday. A strong area of low
pressure is expected to track well W/NW of the waters , with a
cold front sweeping through during the day Friday. Strong S/SSW
winds expected across the waters Friday, peaking Friday morning.
Seas on the coastal waters will peak during the day Friday as
well (9-13 ft). Could see period of high surf conditions develop
as well south of Hatteras. SW winds subside to 15-25 kt Fri
night and continue into Sat, with seas 5-9 feet. Conditions
improve slightly Sun, with westerly winds 10-20 kt and seas 3-6
ft. SCA conditions are expected to persist across the waters Sat
night into Sunday. At this time Monday looks like the best day
of the period with W/NW winds 10-15 kt and seas 2-4 ft.

&&

.HYDROLOGY...
As of 320 AM Thursday...

Tar River near Grimesland - Minor flooding occurring.

Tar River at Rock Springs - Minor flooding occurring.

Tar River at Greenville - Moderate flooding, has crested and is
starting to slowly fall. Expected to drop below moderate flood
levels Thu morning.

Neuse River at Fort Barnwell - Minor flooding occurring.

Neuse River at Kinston - Major flooding. Cresting around 21.4
feet, then falling to under 21 feet by Friday morning.

Swift Creek near Streets Ferry...minor flooding expected.

Contentnea Creek near Hookerton - Minor flooding occurring and
forecast...river has crested and will cont to subside slowly.

Roanoke River at Williamson - slowly rising but forecast to
remain just below flood stage.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from 5 PM this afternoon to 2 AM EDT
     Saturday for AMZ135.
     Small Craft Advisory from 5 PM this afternoon to 8 PM EDT
     Sunday for AMZ152-154.
     Small Craft Advisory from 1 PM this afternoon to 11 AM EDT
     Sunday for AMZ156-158.
     Small Craft Advisory from 11 PM this evening to 2 AM EDT
     Sunday for AMZ150.

&&

SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...HSA
AVIATION...CTC/HSA
MARINE...CTC/HSA
HYDROLOGY...MHX
Hazardous weather outlook, May 3, 8:26 PM EDT, 7 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
826 PM EDT Wed May 3 2017

NCZ029-044>047-079>081-090>095-098-103-104-050030-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow-
Outer Banks Dare-Outer Banks Hyde-
826 PM EDT Wed May 3 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Showers and thunderstorms with locally heavy rain are likely late
Thursday night into Friday. A few storms may be strong to severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 9:33 PM EDTRiver Flood WarningMHXCraven5 days
May 4, 2:55 PM EDTWind AdvisoryMHXDare, Hyde25 hr
May 4, 3:19 PM EDTCoastal Flood AdvisoryMHXDare24 hr
May 4, 3:19 PM EDTHigh Surf AdvisoryMHX38 hr

Nearby

Gale Warnings in North Carolina, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.